MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400410X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82233910 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during an inflation of a 4mm x 10cm 135m powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter, a puncture was observed on the device.As a result, an unknown balloon catheter was used in place of the 4mm x 10cm 135m powerflex pro pta balloon catheter.There was no reported injury to the patient.This was during a procedure to treat an iliac lesion which was not reported as a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.After the puncture was observed, the balloon catheter was able to be removed in one piece.Additional information was requested but was not provided, and the device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during an inflation of a 4mm x 10cm 135m powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter, a puncture was observed on the device.As a result, an unknown balloon catheter was used in place of the 4mm x 10cm 135m powerflex pro pta balloon catheter.There was no reported injury to the patient.This was during a procedure to treat an iliac lesion which was not reported as a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.After the puncture was observed, the balloon catheter was able to be removed in one piece.Additional information was requested but was not provided.The device was not returned for analysis.A product history record (phr) review of lot 82233910 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system frayed/split/torn - in-patient¿ was not confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the event reported.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported by the customer.According to the safety information in the instructions for use ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during an inflation of a 4mm x 10cm 135m powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter, a puncture was observed on the device.As a result, an unknown balloon catheter was used in place of the 4mm x 10cm 135m powerflex pro pta balloon catheter.There was no reported injury to the patient.This was during a procedure to treat an iliac lesion which was not reported as a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.After the puncture was observed, the balloon catheter was able to be removed in one piece.Additional information was requested but was not provided.The device was returned for analysis.One non-sterile powerflex pro 4mm x 10cm 135 percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the unit by the naked eye.Per functional analysis, a lab sample inflator/ deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A leakage was observed at a rupture in the distal area of the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed to identify the possible root cause of the balloon rupture.Results showed that the balloon of the powerflex pro 4mm x 10cm 135 device presented evidence of a ruptured condition and scratch marks near the damaged area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82233910 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system frayed/split/torn - in-patient¿ was confirmed via device analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the event reported.Sem analysis revealed scratch marks on the outer portion of the balloon and a leakage was noted coming from the distal area of the balloon.It appears the balloon was damaged by the interaction of the balloon material with a sharp object like calcified spicules located on the lesion or a mechanical damage.Based on the information available for review it is likely vessel characteristics and procedural factors contributed to the event reported.According to the safety information in the instructions for use ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 4MM10CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14601623
Report Number9616099-2022-05686
Device Sequence Number17403568
Product Code LIT
UDI-Device Identifier20705032059210
UDI-Public(01)20705032059210(17)240831(10)82233910
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number4400410X
Device Catalogue Number4400410X
Device Lot Number82233910
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/15/2022
09/02/2022
10/13/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/16/2022
09/27/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER.
Patient SexUnknown